SPONTANEOUS SUBCAPSULAR LIVER HEMORRHAGE: A RARE COMPLICATION POST THROMBOLYSIS FOR STEMI
Spontaneous liver haemorrhage is an infrequent complication post ST elevation myocardial infarction (STEMI) thrombolysis. It is a serious and life-threatening condition that can occur after the treatment. This is a case of 63 years old gentlemen initially treated as acute posterior myocardial infarction (killip 4). Thrombolysis of posterior STEMI is successfully done 5 days prior and the patient is discharged well. Patient presented again with a complaint of epigastric pain for 1 day. The pain is described as colicky and pressing in nature and not resolved by sublingual glyceryl trinitrate (GTN). Otherwise, he denied blackish stool, hematemesis or hemoptysis as well as any history of trauma or fall. On examination, tenderness at right subcostal region and right renal angle is elicited. Haemoglobin is dropped from 9 to 6 g/dL. Ultrasound examination showed subcapsular organising haematoma with moderate intraperitoneal collection. CT Angiography of abdominal aorta showed large liver subcapsular haematoma with haemorrhagic free fluid. However, no evidence of active bleeding is detected. Patient was treated conservatively. As a conclusion, spontaneous subcapsular liver haematoma is a rare complication post thrombolysis therapy. Clinical suspicion supported with radiological findings can avoid catastrophic outcomes to the patient.